Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 190, NWS Wilmington, OH

July 8, 2001Clermont County, Hamilton County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 8, 2001, 7:52 PM EDT for Clermont County, Hamilton County, Ohio. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 8, 2001, 7:52 PM EDT (23:52 UTC)
Expired
Jul 8, 2001, 8:30 PM EDT
In force
38 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Clermont County, OH, Hamilton County, OH

What was reported inside it

TimeReportWhereRemark
Jul 8, 8:00 PM EDTThunderstorm Wind 50 ECincinnati, OHThunderstorm winds knocked down trees.
Jul 8, 8:10 PM EDTThunderstorm Wind 50 EMiamiville, OHLarge limbs were knocked down in the northwestern part of the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 4:00 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3052 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3052 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
1.8
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 082353
SVRILN

OHC025-061-090030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
752 PM EDT SUN JUL 8 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLERMONT COUNTY IN OHIO...
  HAMILTON COUNTY IN OHIO...

* UNTIL 830 PM EDT...

* AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES NORTHWEST OF HARRISON...MOVING
  SOUTHEAST AT 50 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...              
  SPRINGDALE...
  SHARONVILLE...
  MONTGOMERY...
  MILFORD...
  MARIEMONT...
  MADEIRA...
  LOVELAND...
  FOREST PARK...
  CLEVES...
  CINCINNATI...
  CHEVIOT...
  BLUE ASH...
  
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.  WIND GUSTS TO 
70 MPH ARE POSSIBLE WITH THIS STORM.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:19 PM EDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jul 8, 3:19 PM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
305 PM EDT SUN JUL 7 2001

LITTLE CHANGE IN UPPER PATTERN EXPECTED THROUGH THE PD. SEVERE WX
THREAT WILL CONTINUE INTO OVERNIGHT HOURS WITH BOUNDARY ACROSS
SOUTHERN PART OF FA. MODELS INDICATING A SFC WV DVLPG OVR NRN IL AND
DROPPING SE THRU OH VLY SUN NGT/MON. WL CONT HIGHEST POPS ACRS SRN
OH/NRN KY TNGT AND MON WHERE MST FAVORABLE PE/S AND LO LVL CNVRGC WL
BE IN PLACE.

CHANCE OF THUNDERSTORMS WILL CONTINUE OVER ALL BUT NORTHERN PART OF
FA ON MON. WEAK BOUNDARY EXPECTED OVER AREA AGAIN ON TUESDAY AND
WILL INCLUDE CHANCE OF PRECIPITATION. REMAINDER OF THE WEEK LOOKS
DRY.

HOT AND HUMID WEATHER WILL CONTINUE THROUGH TUESDAY WITH A BIT OF A
COOLING TREND MID TO LATE WEEK. FORECAST TEMPS WILL BE CLOSE TO MOS
GUIDANCE.

.ILN...NONE.

PARKER

In the hours before

Special weather statement, Jul 8, 4:15 PM EDT, 3 hours 37 minutes before
KYZ097>100-OHZ079-081-088-082100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
415 PM EDT SUN JUL 8 2001

...SEVERE THUNDERSTORM WATCH (527) HAS BEEN CANCELLED...

THE SEVERcE THUNDERSTORMS HAVE MOVED TO THE SOUTHEAST OF SOUTHERN
OHIO AND NORTHEAST KENTUCKY.

 TIPTON
Local storm report, Jul 8, 6:25 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
625 PM EDT SUN JUL 08 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0215 PM    BROOKSVILLE               KY   WIND DAMAGE
07/08/01   BRACKEN                        *** 2 DEAD, 1 INJ ***
                                          MOBILE HOME BLOWN
                                          OVER
Local storm report, Jul 8, 7:33 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
733 PM EDT SUN JUL 08 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
_
0725 PM    WESTERN PART OF COUNTY    IN   WIND DAMAGE
07/08/01   WAYNE                          TREES AND POWER LINES DOWN

WILKINSON
Local storm report, Jul 8, 7:35 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
735 PM EDT SUN JUL 08 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0730 PM    MILTON                    IN   WIND DAMAGE
07/08/01   WAYNE                          TREES DOWN

WILKINSON
Local storm report, Jul 8, 7:46 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
746 PM EDT SUN JUL 08 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0740 PM    5 S LIBERTY               IN   WIND DAMAGE
07/08/01   UNION                          TREES DOWN

WILKINSON
Local storm report, Jul 8, 7:51 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
751 PM EDT SUN JUL 08 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
>
0745 PM    COUNTYWIDE                IN   WIND DAMAGE
07/08/01   FAYETTE                        TREES AND POWER LINES DOWN

WILKINSON

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:26 AM EDTSevere Thunderstorm WarningILNMadison49 min
Jul 8, 1:39 AM EDTSevere Thunderstorm WarningILNFayette51 min
Jul 8, 1:50 AM EDTSevere Thunderstorm WarningILNPickaway40 min
Jul 8, 1:01 PM EDTSevere Thunderstorm WarningILNClermont44 min
Jul 8, 1:20 PM EDTSevere Thunderstorm WarningILNHamilton40 min
Jul 8, 1:20 PM EDTSevere Thunderstorm WarningILNButler40 min
Jul 8, 1:54 PM EDTSevere Thunderstorm WarningILNClermont51 min
Jul 8, 2:12 PM EDTSevere Thunderstorm WarningILNBrown63 min
Jul 8, 2:32 PM EDTSevere Thunderstorm WarningILNAdams58 min
Jul 8, 7:30 PM EDTSevere Thunderstorm WarningILNDarke, Preble45 min
Jul 8, 7:43 PM EDTSevere Thunderstorm WarningILNButler47 min
Jul 8, 7:49 PM EDTSevere Thunderstorm WarningILNMontgomery, Warren56 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.